MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was not returned in the carton.Only the product inserts were returned.An opened company cartridge 10-count carton was also returned with nine unopened company cartridge.One sample was pulled randomly for evaluation.The returned unopened company cartridge was opened and microscopically examined with no damage observed.Company cartridge was functionally tested per the ifu(instructions for use).No lens or cartridge damage was observed after the lens delivery.No foreign material was observed.The company cartridge was cleaned for further evaluation.Top coat dye stain testing was conducted with acceptable results.Product history records were reviewed and the documentation indicated the product met release criteria.Qualified associated products were indicated.The root cause for the reported lens damage could not be determined.The lens and used cartridge were not returned in the lens carton for evaluation.One of the returned unopened company cartridges was evaluated.Functional and dye stain testing was conducted with the unopened sample with acceptable results.No lens or cartridge damage was observed.Top coat dye stain testing was conducted with acceptable results.Lens damage can occur if the lens/plunger are not in acceptable positions for advancement.The ifu instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd(ophthalmic viscosurgical device)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.The ifu instructs: follow the section regarding directions for use for information on the maximum allowed time for the iol to stay in the folded condition.Failure to adhere to manufacturer¿s recommendations may result in iol damage.Ifu note: during lens loading and insertion, do not allow the company iol to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.Handpiece ifu: important: the plunger should make initial contact with the cartridge at the ramp.In the event the plunger does not contact the cartridge at the ramp, do not use the handpiece and contact alcon.The handpiece ifu instructs: verify that the plunger tip is properly engaging the lens optic and that the lens moves forward at the same rate as the plunger while slowly advancing the plunger forward to avoid damaging the lens.When the threads on the knob make contact with the barrel, turn the knob clockwise approximately ½ turn to engage the threads and then stop.The iol will now be in the dwell position.Inspect to ensure the plunger is behind the optic.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health care professional reported that during an intraocular lens (iol) implant procedure, scratched lens, noted plastic fragments inside the cartridge after lens was inserted.Patient was left aphakic.Additional information was requested, but no further information is available.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested, and received previously it was stated patient was left aphakic.New information states patient was not left aphakic.Lens was replaced with another lens with company same model and diopter lens implanted on same day.

Brand Name
CLAREON ASPHERIC HYDROPHOBIC ACRYLIC IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18894091
Report Number1119421-2024-00465
Device Sequence Number6476330
Product Code HQL
UDI-Device Identifier00380652251563
UDI-Public00380652251563
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSY60WF
Device Catalogue NumberSY60WF.240
Device Lot Number15526457
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/15/2024
Supplement Date Received by Manufacturer03/18/2024
Initial Report FDA Received Date03/13/2024
Supplement Report FDA Received Date04/16/2024
Date Device Manufactured11/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR.; DUOVISC VISCOELASTIC SYSTEM.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.
Patient Age61 YR
Patient SexMale